Alert archive / Michigan / River Flood Warnings in 2023
River Flood Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Apr 5, 2023, 9:23 AM EDT for Wexford County, Michigan. It took effect at Apr 5, 2023, 9:30 PM EDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2023, 9:23 AM EDT (13:23 UTC)
- In effect from
- Apr 5, 2023, 9:30 PM EDT
- Expired
- Apr 7, 2023, 11:03 AM EDT
- In force
- 38 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 95 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manistee River near Sherman (SHRM4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04124000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
141
WGUS43 KAPX 051323
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gaylord MI
923 AM EDT Wed Apr 5 2023
...The National Weather Service in Gaylord MI has issued a Flood
Warning for the following rivers in Michigan...
Manistee River near Sherman affecting Wexford County.
.Heavy rain fell in the Manistee River Basin on Tuesday night.
Rainfall totals of 1 to 2 inches were common. Runoff from this heavy
rain will cause the Manistee River to rise over the next day or so.
The Manistee River near Sherman is forecast to rise above flood
stage late today.
For the Manistee River...including Sherman...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening, or as needed.
&&
MIC165-060230-
/O.NEW.KAPX.FL.W.0002.230406T0130Z-230409T0000Z/
/SHRM4.1.ER.230406T0130Z.230406T1200Z.230408T1800Z.NR/
923 AM EDT Wed Apr 5 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO SATURDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Manistee River near Sherman.
* WHEN...From this evening to Saturday evening.
* IMPACTS...At 15.0 feet, Flooding begins around the Wilderness
Canoe livery along left bank of river just downstream of M-37
bridge.
* ADDITIONAL DETAILS...
- At 9:00 AM EDT Wednesday the stage was 14.3 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 15.4 feet tomorrow morning.
It will then fall below flood stage early Saturday afternoon.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.6 feet on 05/19/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4437 8573 4443 8577 4447 8564 4442 8561
$$
JZ3 follow-up statements
179
WGUS83 KAPX 060223 RRA
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1023 PM EDT Wed Apr 5 2023
...The Flood Warning continues for the following rivers in
Michigan...
Manistee River near Sherman affecting Wexford County.
For the Manistee River...including Sherman...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at 1030 AM EDT.
&&
MIC165-061430-
/O.EXT.KAPX.FL.W.0002.000000T0000Z-230408T1200Z/
/SHRM4.1.ER.230406T1000Z.230407T0000Z.230408T0600Z.NR/
1023 PM EDT Wed Apr 5 2023
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...
* WHAT...Minor flooding is forecast. This approaches the flood of
record.
* WHERE...Manistee River near Sherman.
* WHEN...Until Saturday morning.
* IMPACTS...At 15.0 feet, Flooding begins around the Wilderness
Canoe livery along left bank of river just downstream of M-37
bridge.
* ADDITIONAL DETAILS...
- At 10:15 PM EDT Wednesday the stage was 14.6 feet.
- Forecast...The river will rise above flood stage tomorrow
morning to 15.5 feet early Friday morning. It will then fall
below flood stage early Saturday morning to 14.0 feet Tuesday
morning. It will rise to 14.1 feet early Wednesday morning.
It will then fall again and remain below flood stage.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.5 feet on 03/29/1989.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4437 8573 4443 8577 4447 8564 4442 8561
$$
MSB665
WGUS83 KAPX 061625
FLSAPX
Flood Statement
National Weather Service Gaylord MI
1225 PM EDT Thu Apr 6 2023
...The Flood Warning is extended for the following rivers in
Michigan...
Rifle River near Sterling affecting Arenac County.
...The Flood Warning continues for the following rivers in
Michigan...
Manistee River near Sherman affecting Wexford County.
For the Rifle River...including Sterling...Minor flooding is
forecast.
For the Manistee River...including Sherman...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued tonight as additional forecast
information becomes available.
&&
MIC011-070430-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-230407T1830Z/
/STRM4.1.ER.230401T2152Z.230406T1530Z.230407T1912Z.NO/
1225 PM EDT Thu Apr 6 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rifle River near Sterling.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 6.0 feet, High water begins to impact canoe livery at
River View Campground.
* ADDITIONAL DETAILS...
- At 11:30 AM EDT Thursday the stage was 6.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:30 AM EDT Thursday was 6.7 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow afternoon and continue falling to 3.2 feet Thursday
morning.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.7 feet on 04/04/2009.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4406 8391 4406 8407 4416 8407 4411 8397
4404 8379 4399 8381
$$
MIC165-070430-
/O.CON.KAPX.FL.W.0002.000000T0000Z-230408T1200Z/
/SHRM4.1.ER.230406T1800Z.230407T0000Z.230407T1200Z.NR/
1225 PM EDT Thu Apr 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...
* WHAT...Minor flooding is forecast. This approaches the flood of
record.
* WHERE...Manistee River near Sherman.
* WHEN...Until Saturday morning.
* IMPACTS...At 15.0 feet, Flooding begins around the Wilderness
Canoe livery along left bank of river just downstream of M-37
bridge.
* ADDITIONAL DETAILS...
- At 12:15 PM EDT Thursday the stage was 14.9 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 15.1 feet this evening. It will
then fall below flood stage tomorrow morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 03/29/1986.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4437 8573 4443 8577 4447 8564 4442 8561
$$
STJ926 WGUS83 KAPX 071503 FLSAPX Flood Statement National Weather Service Gaylord MI 1103 AM EDT Fri Apr 7 2023 ...The Flood Warning is cancelled for the following rivers in Michigan... Manistee River near Sherman affecting Wexford County. MIC165-071615- /O.CAN.KAPX.FL.W.0002.000000T0000Z-230407T1503Z/ /SHRM4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 1103 AM EDT Fri Apr 7 2023 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Manistee River near Sherman. * ADDITIONAL DETAILS... - At 10:45 AM EDT Friday the stage was 14.9 feet. - Forecast...The river has crested and will continue to fall. - http://www.weather.gov/safety/flood && LAT...LON 4437 8573 4443 8577 4447 8564 4442 8561 $$ FEF
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:51 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 5, 6:51 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
651 AM EDT Wed Apr 5 2023
.NEAR TERM...(Today through Tonight)
Issued at 355 AM EDT Wed Apr 5 2023
...Severe Thunderstorms Possible Today...
High Impact Weather Potential: Marginal large hail and flooding
threat continues into this morning, additional severe storms
possible this afternoon. Freezing rain continues across eastern U.P
into this morning as well.
Pattern Synopsis:
An expansive longwave trough will continue to pivot over the north-
central CONUS as an impressive embedded jet characterized by 120+ kt
500mb flow punches into the upper Great Lakes this afternoon. Strong
forcing aloft will continue to support a cyclone that will trek
across the upper Midwest and into southern Canada tonight. A warm
front currently extends from northern Ohio back west near the
Michigan/Indiana state line towards the cyclone center in NE Iowa/SE
Minnesota. This warm front will lift north across the state through
the morning and into the afternoon.
Forecast Details:
A complex forecast scenario continues to unfold across the region,
casting a great deal of uncertainty in how severe potential later
today will pan out. Multiple rounds of thunderstorms will continue
to spread across Michigan through this morning along and ahead of an
existing boundary extending from northwest lower back into Illinois.
As previously discussed, this will help support a corridor of heavy
rainfall over the next several hours that may lead to localized
flooding across portions of the area -- the most immediate
potentially being the Traverse City area. Additionally, freezing
rain and associated ice accumulation is expected to continue over
the next several hours with sub-freezing surface temps still present
before warming later this morning.
The main focus of the near term will be on the chance for severe
weather this afternoon. As expressed in SPC's latest Day 1 outlook,
uncertainty has grown in the potential coverage of storms along the
cold front later today -- largely due to ongoing convection upstream
and an expectation that currently waning convective coverage will
fill back in later this morning. Should this materialize as guidance
strongly suggests, quality moisture transport northward into the CWA
could be robbed by an expansive line of storms to our south --
approximately setting up from Michigan's thumb down into the
ArkLaTex region around noon. However, an attempt at airmass recovery
will be made between this line of storms and the advancing cold
front -- extending from eastern Wisconsin down into the ArkLaTex
around the same time. There will be a narrow window to achieve this
in order to support organized, surface-based convection along the
front during the afternoon. On top of this, and further echoing
SPC's concerns, modest mid-level lapse rates as a result of
overnight activity will also work to hinder strong/severe
thunderstorm chances across northern Michigan this afternoon.
As a human forecaster putting together the pieces of this potential
event, perhaps the greatest struggle is determining where your
greatest confidence lies in the midst of competing information.
While the aforementioned factors will work to limit severe chances --
and are very much valid reasons to have decreased confidence in
severe storms today -- there is also mistrust in how high-res
guidance depicts this afternoon's activity. Looking at the flip side
of the coin, there will still be a strong cold front racing across
the region with height falls generated by an anomalously strong
trough overspreading the area this afternoon, collocated with
several hundred joules of MLCAPE ahead of the boundary should low
60s dewpoints be realized as expected. Of most concern is
investigating forecast hodographs across northern Michigan, which
display very impressive wind profiles: 0-1 km shear around 40 kts, 0-
1 SRH around 300 m2/s2 w/ similar ESRH values, streamwise vorticity
in the lowest levels, and uniform shear throughout the profile to
generate both impressive storm-relative inflow and venting aloft for
any prospective organized storms.
With all of this being said, the potential for severe thunderstorms -
- and even significant severe storms -- is still being monitored
closely despite valid uncertainty. Should any organized surface-
based thunderstorms develop this afternoon, they would be capable of
producing all severe hazards: very large hail, damaging winds, and
tornadoes. However, the main question at this time is "if" organized
storms will develop -- creating a particularly difficult forecast to
message, especially since severe chances will coincide with certain
populations being especially vulnerable (i.e. schools dismissing
children this afternoon).
&&
.SHORT TERM...(Thursday through Friday)
Issued at 355 AM EDT Wed Apr 5 2023
High Impact Weather Potential: Strong synoptic winds expected on
Thursday.
Pattern Synopsis: Dynamic sfc low will be just south of James Bay by
12z Thursday morning. Looking at the upper air profile, jet streaks
at both 250mb and 500mb stretch from KS to the upper Great Lakes,
featuring flow of 160kts+ and 105kts+ respectively. A very strong
surge of cold air advection in the wake of the cold frontal passage
on Wednesday will lead to continued subsidence and steep low level
lapse rates, with inversion heights hovering right around 800-850mb,
suggesting efficient mixing, and therefore momentum transfer with
flow of 35-45kts at 925mb. In addition, lingering synoptic moisture
and just enough cold air aloft will be supportive of lake effect
instability on eastern Lake Superior, while the very fringe of this
much colder 850mb plume sags into the far northern reaches of Lake
Michigan, which may lead to some weak lake effect instability over
far northern lower (potentially helped by higher sun angle boosting
low level CAPE). Eventually, high pressure forces the system into
Quebec later in the day, and the stronger flow departs with it
through the overnight Thursday, leaving some breezy conditions on
Friday as high pressure begins to move overhead. High pressure then
settles into Ontario on Saturday, and we begin to see the signs of
southerly return flow, and therefore, some warm air advection into
the weekend.
Primary Forecast Concerns: Strong wind gusts, particularly across
the Straits region Thursday; snow squall potential in the eastern
Yoop.
We start Thursday firmly in W to WSW flow in the dry slot of a large
occluded cyclone situated just south of James Bay. Cold air
advection in the low levels will be continuing, which will
contribute to steep low level lapse rates, especially as daytime
heating begins to occur. Yes, it will not get all that warm, as
highs top out in the 30s north and 40s south (maybe pushing 50 near
Saginaw Bay), but the higher early April sun angle will be able to
provide just enough sfc warming to boost these lapse rates through
the day. Concern is that potent cyclonic flow around the parent low
remains strong (850mb flow 45-55kts, 925mb flow 35-45kts), and with
inversion heights at 800-850mb over far northern lower and eastern
upper, that some of this flow will be able to mix down to the
surface through the day. The region of greatest concern will be the
Straits region, far northern lower, and spots closer to Lake
Superior where these flows will be strongest, and there is the
potential for maximized fetch and land/water interactions funneling
flow into the Straits to create stronger gusts. Will likely have to
consider synoptic wind headlines through the day Thursday (possibly
high wind warnings in the counties bordering the Straits?) in the
near future given pretty high confidence in frequent gusts of 45-
55mph (locally higher in the Straits).
Another factor to contend with for Thursday will be the colder air
aloft generating potential cellular lake effect snow showers in the
eastern Yoop (and to a much lesser extent, far northern lower). 850mb
temps will be right around -12C to -14C, which with lake temps
generally 1 to 3C, could be just enough to have sufficient delta Ts.
The issue with northern lower is that synoptic moisture will be
marginal at best, but sfc heating may be just enough to force a few
snow showers across the tip of the mitt given W to WSW flow.
Initially, lake effect may be limited in the eastern Yoop solely
from wind direction, but synoptic moisture is better up there, so
maintaining higher PoPs along and north of M-28. This is of
particular concern owing to the wind parameters, which may lead to
quick and dramatic drops in visibility if any snow squalls can
advect inland. Winds look to shift more NW later in the day in the
eastern Yoop in conjunction with a passing trough, which would lead
to a potential "flare up" of squalls late in the afternoon and
evening. Synoptic moisture should start to taper as sfc high
pressure forces the system eastward and subsidence erodes the
remaining moisture into the overnight. Eventually, the stronger flow
from the system also departs, leading to lake effect and winds
diminishing, though some breezy 20-25mph gusts may linger through
the night.
High pressure moves overhead on Friday, which will bring about
clearer skies and diminishing winds, though the first half of the
day will be a touch breezy. Highs will be a touch chilly, though
with the sun, may be slightly underdone. Still expect highs in the
30s north and 40s south (again approaching 50 near Saginaw Bay). The
presence of the high pressure and clearer skies will allow for some
cooling, though with the heavily eroded snowpack, have doubts on
lows getting much below 25 in northern lower (locally colder spots
may be in the teens), while the eastern Yoop may see lows in the
teens. Saturday looks like it's a dry day overall, but some guidance
is trying to have a little WAA wing try to build in as winds turn
more southerly from return flow. Guidance is showing lots of
uncertainty with this, and given the presence of the high pressure,
I am inclined to believe it trends drier, but that will be resolved
more clearly in the coming days.
.LONG TERM...(Friday night through Tuesday)
Issued at 355 AM EDT Wed Apr 5 2023
High Impact Weather Potential: Minimal for now.
High pressure will be in place to end the weekend, with southerly
flow continuing to pump warmer air into the region. For now, highs
look like they will top out in the 60s across much of northern
lower, and 50s north of the Bridge. Temps are limited by some pesky
clouds, but in the event that these clouds trend less likely, temps
may need to be adjusted upward. Into next week, the warmth will
continue, giving a true taste of Spring as highs continue to trend
warmer than normal with dry conditions.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 644 AM EDT Wed Apr 5 2023
Thunderstorms will continue to slide across northern Michigan this
morning, primarily impacting the APN TAF site with lowered CIGs and
VSBYs over the next several hours. Lighter precip in the form of
freezing rain is possible at CIU over the next several hours as
well. A lull in precip chances is expected late morning/early
afternoon before the chance for thunderstorms return later today
-- some of which may produce damaging wind gusts and large hail.
Otherwise, CIGs look to improve across most areas into the
afternoon. The exception will be CIU which may remain in IFR/LIFR
conditions through much of the day. VFR conditions are expected at
all TAF sites by later this evening.
&&
.MARINE...
Issued at 355 AM EDT Wed Apr 5 2023
Strong east winds will continue into this morning over most of the
Great Lakes nearshore waters, producing gale force wind gusts over
portions of northern Lake Michigan and Lake Huron as well as
Whitefish Bay/St. Marys River. Winds will then quickly turn
southerly this afternoon and southwesterly tonight after a cold
front swings through the region. Strong winds are expected again
Wednesday night into Thursday night with gusts of 45kts or higher
possible over some northern Great Lakes nearshore waters. Otherwise,
thunderstorms are anticipated Wednesday afternoon over Lake Michigan
and Lake Huron and will bring the threat of wind gusts in excess of
50 kts and hail 1" in diameter or greater.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Flood Watch until 10 AM EDT this morning for MIZ020-025>036-041-
042.
Ice Storm Warning until 10 AM EDT this morning for MIZ086>088-
095>097.
LH...Gale Warning until 10 AM EDT this morning for LHZ345>348.
Small Craft Advisory until 10 AM EDT this morning for LHZ349.
LM...Gale Warning until 8 AM EDT this morning for LMZ323-341-342-344.
Small Craft Advisory until 5 PM EDT this afternoon for LMZ345-
346.
LS...Gale Warning until 5 PM EDT this afternoon for LSZ321-322.
&&
NEAR TERM...DJC
SHORT TERM...HAD
LONG TERM...HAD
AVIATION...DJC
MARINE...DJCHazardous weather outlook, Apr 5, 4:32 AM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 432 AM EDT Wed Apr 5 2023 MIZ016>018-020>036-041-042-086>088-095>099-060845- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 432 AM EDT Wed Apr 5 2023 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Ice accumulations are expected to continue across the eastern U.P. into this morning. See the current ice storm warning for additional details Severe thunderstorms will be possible this afternoon, large hail, damaging winds, and tornadoes. This threat is highest in northern lower Michigan. Localized flooding is possible today into tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong and gusty winds will occur through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-060845- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 432 AM EDT Wed Apr 5 2023 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Gale force wind gusts are expected over most northern Great Lakes nearshore waters into this morning. Additional gale gusts are expected later tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of gale force winds are expected through Thursday. Storm force gusts may be possible early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 5, 6:46 AM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Gaylord MI
646 AM EDT Wed Apr 5 2023
MIZ035-036-051115-
Iosco MI-Ogemaw MI-
646 AM EDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of southern Ogemaw and
northwestern Iosco Counties through 715 AM EDT...
At 643 AM EDT, Doppler radar was tracking a strong thunderstorm near
Selkirk, or 12 miles east of West Branch, moving northeast at 55 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Long Lake, South Branch, Hale, Skidway Lake, Selkirk, Plainfield
Township, Rifle River State Park, Prescott and Sid Town.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4446 8340 4416 8399 4416 8419 4424 8429
4451 8384 4451 8347
TIME...MOT...LOC 1043Z 233DEG 64KT 4430 8399
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JZLocal storm report, Apr 5, 7:51 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
751 AM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM ICE STORM KINROSS 46.27N 84.48W
04/05/2023 CHIPPEWA MI PUBLIC
1/2 INCH OF ICE REPORTED IN KINROSS, MI.
&&Local storm report, Apr 5, 7:55 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
755 AM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 2 NW FAIRVIEW 44.74N 84.08W
04/05/2023 E0.25 INCH OSCODA MI COCORAHS
THE FEW LARGEST STONES WERE 0.38 INCH.
&&
JZLocal storm report, Apr 5, 8:38 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
838 AM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 5 S BENZONIA 44.54N 86.11W
04/05/2023 M1.47 INCH BENZIE MI COCORAHS
COCORAHS STATION MI-BZ-1 BENZONIA 5.3 S. THE
PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0700 AM HEAVY RAIN 1 NNE GRAWN 44.68N 85.68W
04/05/2023 M1.45 INCH GRAND TRAVERSE MI COCORAHS
COCORAHS STATION MI-GT-30 TRAVERSE CITY 6.1
SW. THE PERIOD OF THE HEAVY RAIN EVENT WAS
24 HOURS.
0700 AM HEAVY RAIN 4 WSW BATES 44.73N 85.51W
04/05/2023 M1.28 INCH GRAND TRAVERSE MI CO-OP OBSERVER
CO-OP OBSERVER STATION TCEM4 TRAVERSE CITY
4.7 ESE. THE PERIOD OF THE HEAVY RAIN EVENT
WAS 24 HOURS.
0700 AM HEAVY RAIN 4 WSW BATES 44.75N 85.52W
04/05/2023 M1.20 INCH GRAND TRAVERSE MI COCORAHS
COCORAHS STATION MI-GT-1 TRAVERSE CITY 4.1
E. THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0500 AM HEAVY RAIN 5 NNW GRAWN 44.74N 85.71W
04/05/2023 M1.15 INCH GRAND TRAVERSE MI MESONET
MESONET STATION GW3308 TRAVERSE CITY. THE
PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0110 AM HEAVY RAIN 2 NNW EAST JORDAN 45.19N 85.15W
04/05/2023 M1.11 INCH CHARLEVOIX MI MESONET
MESONET STATION CW2615 EAST JORDAN. THE
PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0745 AM HEAVY RAIN 3 ENE KINGSLEY 44.60N 85.48W
04/05/2023 M1.06 INCH GRAND TRAVERSE MI COCORAHS
COCORAHS STATION MI-GT-21 KINGSLEY 2.7 ENE.
THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Apr 5, 8:41 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
841 AM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NE BINGHAM 44.88N 85.68W
04/05/2023 M1.65 INCH LEELANAU MI CO-OP OBSERVER
CO-OP OBSERVER STATION NWFM4 NW MICHIGAN
RESEARCH FARM. THE PERIOD OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
0815 AM HEAVY RAIN 1 NW WATERS 44.91N 84.72W
04/05/2023 M1.44 INCH OTSEGO MI MESONET
MESONET STATION GLRM4 NWS GAYLORD GAYLORD 9
SSW MI US. THE PERIOD OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
0830 AM HEAVY RAIN 5 NNW GRAWN 44.74N 85.71W
04/05/2023 M1.39 INCH GRAND TRAVERSE MI MESONET
MESONET STATION GW3308 TRAVERSE CITY. THE
PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0753 AM HEAVY RAIN 2 SE TRAVERSE CITY 44.73N 85.57W
04/05/2023 M1.35 INCH GRAND TRAVERSE MI ASOS
ASOS STATION KTVC TRAVERSE CITY - CHERRY
CAPITAL AIRPORT. THE PERIOD OF THE HEAVY
RAIN EVENT WAS 24 HOURS.
0826 AM HEAVY RAIN ROGERS CITY 45.42N 83.81W
04/05/2023 M1.22 INCH PRESQUE ISLE MI MESONET
MESONET STATION CW4114 ROGERS CITY. THE
PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.
0800 AM HEAVY RAIN ROGERS CITY 45.42N 83.81W
04/05/2023 M1.19 INCH PRESQUE ISLE MI COCORAHS
COCORAHS STATION MI-PI-1 ROGERS CITY 0.2
WSW. THE PERIOD OF THE HEAVY RAIN EVENT WAS
24 HOURS.
0800 AM HEAVY RAIN 1 ESE MANCELONA 44.90N 85.05W
04/05/2023 M1.16 INCH ANTRIM MI COCORAHS
COCORAHS STATION MI-AT-6 MANCELONA 0.5 ESE.
THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
HOURS.
0823 AM HEAVY RAIN 2 SSW GRAWN 44.64N 85.69W
04/05/2023 M1.15 INCH GRAND TRAVERSE MI MESONET
MESONET STATION AV223 GRAWN. THE PERIOD OF
THE HEAVY RAIN EVENT WAS 24 HOURS.
0830 AM HEAVY RAIN 2 SW ALPENA 45.05N 83.47W
04/05/2023 M1.08 INCH ALPENA MI MESONET
MESONET STATION GW0478 ALPENA. THE PERIOD OF
THE HEAVY RAIN EVENT WAS 24 HOURS.
0808 AM HEAVY RAIN 1 E CLEAR LAKE STATE PA 45.15N 84.19W
04/05/2023 M1.00 INCH MONTMORENCY MI MESONET
MESONET STATION ATAM4 ATLANTA. THE PERIOD OF
THE HEAVY RAIN EVENT WAS 24 HOURS.
&&Local storm report, Apr 5, 8:42 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
842 AM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN MANCELONA 44.90N 85.07W
04/05/2023 M1.15 INCH ANTRIM MI MESONET
MESONET STATION DW3512.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:11 PM EDT | Special Marine Warning | APX | 49 min | |
| Apr 4, 11:47 PM EDT | Special Weather Statement | APX | Antrim, Grand Traverse, Kalkaska | 43 min |
| Apr 5, 12:04 AM EDT | Special Weather Statement | APX | Grand Traverse | 26 min |
| Apr 5, 12:28 AM EDT | Special Weather Statement | APX | Cheboygan | 32 min |
| Apr 5, 12:32 AM EDT | Special Weather Statement | APX | Antrim, Grand Traverse | 28 min |
| Apr 5, 12:47 AM EDT | Special Weather Statement | APX | Otsego | 28 min |
| Apr 5, 1:30 AM EDT | Special Marine Warning | APX | 15 min | |
| Apr 5, 2:05 AM EDT | Special Marine Warning | APX | 40 min | |
| Apr 5, 2:39 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Manistee | 36 min |
| Apr 5, 3:15 AM EDT | Special Marine Warning | APX | 45 min | |
| Apr 5, 6:46 AM EDT | Special Weather Statement | APX | Ogemaw | 29 min |
| Apr 5, 9:28 AM EDT | River Flood Watch | APX | Arenac | 13 hr |
| Apr 5, 10:50 AM EDT | Gale Warning | APX | 34 hr | |
| Apr 5, 3:34 PM EDT | Wind Advisory | APX | Alpena, Antrim, Charlevoix, Cheboygan, Crawford, Emmet and 8 more | 29 hr |
| Apr 5, 4:00 PM EDT | River Flood Warning | APX | Arenac | 43 hr |
Nearby
River Flood Warnings in Michigan, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.